Saturday, October 8, 2011

Progesterone Sucks!


Yup, this crap sucks! Being on the injectable form sucks, but add in the vaginal suppository, and it is a whole other ball game! Today I am 7dp2dt or 9dpo and boy is the progesterone kicking in. Last night after I got home from a wedding I thought that I was going to need to go to the ER. The pain that I had was unbelievable. It was concentrated in my lower back but shot up the sides of my back into my shoulder blades. The cramping started last night too (not too bad) but became pretty uncomfortable this evening. They are the kind of cramps where you think you are going to need to run to the bathroom, however, that sensation is in your uterus, not your stomach. I have also been crying for no reason, followed by periods of hysterical laughing...so pretty similar to a psychotic episode! The best side effect though is what I refer to as "dog in heat" syndrome. I think this one is pretty self-explanatory. This side effect would be great, however, my clinic recommends abstaining from sex and orgasm until Beta...a whole freaking 2 weeks! Some clinics recommend waiting until a heartbeat is seen on ultrasound but I think that is a bit excessive.

Due to the Lovenox (injectable heparin) and PIO injection, my ass and stomach are a train wreck. It doesn't help the fact that I have a 22 gauge 1 1/2 inch needle rammed into my ass every night along with the Lovenox injection in my stomach. I am seriously running out of room to do these injections. My stomach is nothing but one big black bruise and where my husband does my PIO shots I have formed large nodules as apparently my body doesn't appreciate a milliliter of oil being forced into it through a large needle. I know, I have a really big ass so I shouldn't be running out of room. However, the injection areas are limited.
This is basically what I have to work with (X marks the spot.) We change sides every night but considering these injections cause nodules that are about 1/2 inch in diameter, space is really limited. The best part is when we hit one of those nodules with the needle. When this happens the injection site sprays blood as though we hit an artery. I cannot even tell you how many times this week I have had to wipe down my cabinets and wash the throw carpet!

Even though I hate the injectable progesterone, I hate the vaginal one (Crinone) even more. I use this one every morning (where the injection is done at night) and just let me saw EWW!! It is this white cream that comes in a pre-filled applicator. Your body absorbs the actual medication rather quickly but the cream does not fully dissolve. It turns into this lumpy white mess that comes out one of two ways: 1.) Every time you take a shower (ready for the TMI?) you must dig the left over gunk out. Yup, using your finger. 2.) As you walk around throughout the day, it just leaks out. Not slowly, but to the point were you think you unknowingly peed yourself. Everyday you must carry at least a 1/2 dozen pantyliners with you or you will be sorry. When desperate times call for desperate measures, taking a paper towel and folding it also works. For those of us using this after IVF, we are also lucky enough to need Estrace. Estrace is this small, blue oval pill that prevents your estrogen from tanking after they suck all of the eggs out of you at ER. The Estrace is used vaginally at the same time as the Crinone so this white cream, now turns blue. So needless to say, if you are wearing white pants and forget a pantyliner, you are screwed! The one thing about progesterone that tops all of this is that it is a complete mind f**k. I, like so many other women, have learned that being on progesterone and being pregnant, feels just like being on progesterone and not being pregnant. The progesterone mimics every known symptom of early pregnancy, so if you are on a supplement there is absolutely no way to know if you are pregnant. Yup, IVF is fun!!

2 comments:

  1. The pio shots are the worst. THe first time my dh did one he went too low and I had major nerve pain shooting down my leg for two weeks. After that even when he went high enough it would still hurt so I understand how much this hurts. My advice would be to warm up the oil first with a heating pad. Then inject very slowly. After that rub the area for a few min and then apply more heat. AS for the hormones, yep progesterone is nasty. I never found a way to deal with that. My DH just know to watch out. I am sorry you are in agony.

    ReplyDelete
  2. I agree that progesterone sucks! No matter how it is being "delivered," it is miserable. I hope that your pain and bruising subsides quickly.

    ReplyDelete